A few days ago on my medicine ward test. I was allotted a patient who had COPD (chronic obstructive pulmonary disease) for the last 10 years. He was receiving steroid treatment via injections from his family doctor, when five years ago he was diagnosed with hepatitis C after complaining of fatigue. 25 days ago, he started havinmg easy bruisablity, swollen face and legs(oedema) , fatigue and blood in stools. On examination, his skin was laden with bruises and injection marks and there was marked oedema on his face and extremities. His liver was enlarged and tender. Liver span was 18 cms. A diagnosis of Cushing syndrome secondary to steroid treatment was diagnosed.
The fact that unsafe injections are being given in Pakistan (if we assume he wasn't exposed to any other risk factors. The patient himself thought the injections were the cause of his Hepatitis C.) is what I want to arrive at. It is utterly sad that doctors who are supposed to ensure the health of the patients are not taking necessary precations to stop the spread of these blood borne pathogens. So whenever you goto ANY doctor, please ensure the syringe being used on you is sterile and new. Make sure it is taken out in front of you from it's package. Afterall, it's your health you are concerned about. And better still, avoid unnecessary injections. If there is an alternative to injections, use it.